Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
As such it is not recommended to take a combination of SSRI antidepressant (Prozac) and SNRI antidepressant (Effexor) because both of them acts on serotonin neurotransmitter and there is a risk of serotonin syndrome with this combination.
However since the dose of both these medicines you have mentioned are comparatively low, so if you are doing this under your doctor supervision, they can be taken in combination in my view. Your doctor will keep watch on the Serotonin syndrome symptoms and can intervene as and when needed.
But it is better to taper down Effexor without adding Prozac if you want to taper both of them later on because, in that case you may experience discontinuation / withdrawal symptoms because of two medicines when you try to taper them down simultaneously.
please feel free to discuss further if you have any doubts or queries in your mind.